MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that removal difficulties and shaft break occurred.The target lesion was located in a coronary vessel.A 2.50x20mm synergy drug-eluting stent was used in a percutaneous coronary intervention.However, during placement, the device became stuck with the wire and upon pulling the device out, the hypotube broke into pieces.The device was completely removed and the procedure was completed by deploying a new stent with the same size.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device is a combination product.Device codes corrected from difficult to remove 1528 to entrapment of device 1212.A synergy ii us mr 2.50 x 20mm stent delivery system was returned for analysis in two pieces.A visual and microscopic examination of the stent found stent damage along the entire length of the stent with stent struts lifted and bunched, and with the stent moved proximally on the balloon, past the proximal markerband.The visible sections of the balloon were reviewed and no issues were noted.The distal balloon wing was tightly wrapped and evenly folded and were not subjected to positive pressure.Crimp markings were visible on the exposed balloon wall.A visual and microscopic examination of the bumper tip found distal tip damage.A visual and tactile examination of the hypotube found multiple hypotube kinks at several locations along the hypotube shaft.A visual examination of the outer and inner lumen and mid-shaft section found a shaft polymer extrusion break located 5.5cm proximal to the distal tip.The shaft polymer extrusion was stretched and coiled and damaged at several locations along the length of the shaft.A recommended 0.0140 guidewire could not be loaded via the tip due to tip damage, and could not be loaded via the port exit site due to the shaft break.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9706928
Report Number2134265-2020-01333
Device Sequence Number3341806
Product Code NIQ
UDI-Device Identifier08714729840152
UDI-Public08714729840152
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2021
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0024472043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 01/24/2020
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1